Discrete and Continuous Dynamical Systems - Series B (DCDS-B)

A reaction-diffusion system modeling direct and indirect transmission of diseases

Pages: 893 - 910, Volume 4, Issue 4, November 2004      doi:10.3934/dcdsb.2004.4.893

       Abstract        Full Text (249.6K)       Related Articles

W. E. Fitzgibbon - Department of Mathematics, University of Houston, Houston, Texas, 77204-3476, United States (email)
M. Langlais - UMR CNRS 5466, Mathématiques Appliquées de Bordeaux, case 26, Université Victor Segalen Bordeaux 2, 146, rue Léo Saignat, 33076 Bordeaux Cedex, France (email)
J.J. Morgan - Department of Mathematics, University of Houston, Houston, Texas 77204, United States (email)

Abstract: We study the global existence and approximation of the solutions to a reaction diffusion system coupled with an ordinary differential equation modeling direct transmission between individuals and indirect transmission via a contaminated environment of an epidemic disease.

Keywords:  Reaction diffusion equations, global existence.
Mathematics Subject Classification:  35K57, 35R05, 35B40, 92D30.

Received: December 2002;      Revised: June 2004;      Available Online: August 2004.